Alert archive / Utah / Wind Advisories in 2020

Wind Advisory 20, NWS Salt Lake City, UT

October 17, 2020

NWS Salt Lake City, UT issued this wind advisory at Oct 17, 2020, 2:36 AM MDT. It took effect at Oct 17, 2020, 10:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2020, 2:36 AM MDT (08:36 UTC)
In effect from
Oct 17, 2020, 10:00 AM MDT
Expired
Oct 17, 2020, 9:00 PM MDT
In force
11 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

856 
WWUS75 KSLC 170836
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
236 AM MDT Sat Oct 17 2020

UTZ011-172200-
/O.NEW.KSLC.WI.Y.0020.201017T1600Z-201018T0300Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
236 AM MDT Sat Oct 17 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

* WHAT...West to northwest winds 20 to 35 mph with gusts up to 50
  mph expected.

* WHERE...Western Uinta Basin.

* WHEN...From 10 AM this morning to 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
582 
WWUS75 KSLC 172036
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
236 PM MDT Sat Oct 17 2020

UTZ011-180300-
/O.CON.KSLC.WI.Y.0020.000000T0000Z-201018T0300Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
236 PM MDT Sat Oct 17 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts approaching 50 mph.

* WHERE...Western Uinta Basin.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. High
  profile and light weight vehicles may experience travel 
  difficulties due to strong and gusty crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
665 
WWUS75 KSLC 180254
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
854 PM MDT Sat Oct 17 2020

UTZ011-180400-
/O.EXP.KSLC.WI.Y.0020.000000T0000Z-201018T0300Z/
Western Uinta Basin-
Including the cities of Duchesne and Roosevelt
854 PM MDT Sat Oct 17 2020

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Winds will continue to decrease across the Western Uinta Basin 
through the remainder of the evening hours, thus the Wind Advisory
will be allowed to expire at 9 PM. 

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 16, 10:09 PM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, Oct 16, 10:09 PM MDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1009 PM MDT Fri Oct 16 2020

.SYNOPSIS...A dry and stable northwest flow aloft will maintain
above normal temperatures across the area into early next week.

&&

.DISCUSSION...A dry and mild northwesterly flow aloft across the
region this evening will remain in place through the weekend and
into next week, maintaining dry weather and above normal
temperatures through this time. The only fly in the ointment in
the near term is a shortwave currently crossing the northern
Rockies which will brush by the area later tonight through
Saturday. This will result in strong gusty winds across southwest
Wyoming southward into the High Uintas much of the day Saturday,
with gusts remaining below High Wind Warning criteria. Going
forecast has this in hand and no updates are planned.

&&

.AVIATION...Southerly winds with VFR conditions will prevail
through the TAF period at KSLC.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Seaman

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Oct 16, 5:34 AM MDT, 21 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
534 AM MDT Fri Oct 16 2020

UTZ001>016-019>021-517-518-WYZ021-171200-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
534 AM MDT Fri Oct 16 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

Spotter activation will not be needed.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 2:38 AM MDTRed Flag WarningSLCCarbon, Emery18 hr

Nearby

Wind Advisories in Utah, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.